EconPapers    
Economics at your fingertips  
 

Simplified simulation model of continuously transposed cable for linear and nonlinear buckling analysis

D. Geissler, C. Geissler and T. Leibfried

Mathematics and Computers in Simulation (MATCOM), 2016, vol. 130, issue C, 81-94

Abstract: Continuously transposed cable (CTC) is a multistranded conductor mainly for application in power transformers. As its structure is complicated a simplified simulation model and an easy analytic model for the buckling analysis of transformer coils are investigated in this paper. In the simplified models the transposition of the strands is neglected leading to an easy rotation symmetric cross section. These simplified models are compared to detailed models using finite element analysis (FEA) based linear and nonlinear buckling simulations. Furthermore analytical approaches are adopted from the buckling-behavior of a circular arch for the use with CTCs. All models are compared with respect to their critical buckling load for some typical winding and CTC dimensions varying between 11 to 41 strands. The maximum deviation between detailed and simplified FEA based CTC models for both linear and nonlinear buckling analysis lies below 13%. The deviations for the analytic approaches are with a maximum of 22% higher but serve to verify the trends deduced from the simulation results.

Keywords: Continuously transposed cable; CTC; Power transformers; Linear & nonlinear buckling; Finite element analysis (search for similar items in EconPapers)
Date: 2016
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037847541500124X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:130:y:2016:i:c:p:81-94

DOI: 10.1016/j.matcom.2015.06.005

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:130:y:2016:i:c:p:81-94